2011, 10(3): 873-884. doi: 10.3934/cpaa.2011.10.873

On $SL(2, R)$ valued cocycles of Hölder class with zero exponent over Kronecker flows

1. 

Dipartimento di Sistemi e Informatica, Università di Firenze, 50139 Firenze

2. 

Department of Mathematics, Rutgers University, Camden NJ 08102, United States

Received  October 2008 Revised  March 2009 Published  December 2010

We show that a generic $SL(2,R)$ valued cocycle in the class of $C^r$, ($0 < r < 1$) cocycles based on a rotation flow on the $d$-torus, is either uniformly hyperbolic or has zero Lyapunov exponents provided that the components of winding vector $\bar \gamma = (\gamma^1,\cdot \cdot \cdot,\gamma^d)$ of the rotation flow are rationally independent and satisfy the following super Liouvillian condition :

$ |\gamma^i - \frac{p^i_n}{q_n}| \leq Ce^{-q^{1+\delta}_n}, 1\leq i\leq d, n\in N,$

where $C > 0$ and $\delta > 0$ are some constants and $p^i_n, q_n$ are some sequences of integers with $q_n\to \infty$.

Citation: Russell Johnson, Mahesh G. Nerurkar. On $SL(2, R)$ valued cocycles of Hölder class with zero exponent over Kronecker flows. Communications on Pure & Applied Analysis, 2011, 10 (3) : 873-884. doi: 10.3934/cpaa.2011.10.873
References:
[1]

J. Bochi, Genericity of zero Lyapunov exponents,, Ergodic Theory and Dynamical Systems, 22 (2002), 1667. doi: doi:10.1017/S0143385702001165.

[2]

J. Bochi and M. Viana, The Lyapunov exponents of generic volume preserving and symplectic maps,, Ann. of Math., 161 (2005), 1423. doi: doi:10.4007/annals.2005.161.1423.

[3]

Roberta Fabbri, "Genericità dell'iperbolicità nei sistemi differenziali lineari di dimensione due,", Ph.D. Thesis, (1997).

[4]

R. Fabbri and R. Johnson, On the Lyapunov exponent of certain $SL(2,R)$ valued cocycles,, Differential Equations and Dynamical Systems, 7 (1999), 349.

[5]

R. Fabbri, R. Johnson and R. Pavani, On the nature of the spectrum of the quasi-periodic Schrödinger operator,, Nonlinear Analysis: Real World Applications, 3 (2002), 37. doi: doi:10.1016/S1468-1218(01)00012-8.

[6]

R. Johnson, Exponential dichotomy, rotation number and linear differential operatorss with bounded coefficients,, Jour. Diff. Equn., 61 (1986), 54. doi: doi:10.1016/0022-0396(86)90125-7.

[7]

R. Johnson and J. Moser, The rotation number for almost periodic potentials,, Comm. Math. Phys., 84 (1982), 403. doi: doi:10.1007/BF01208484.

[8]

R. Johnson, K. Palmer and G. Sell, Ergodic properties of linear dynamical systems,, SIAM J. Math. Anal., 18 (1987), 1. doi: doi:10.1137/0518001.

[9]

J. Moser, An example of a Schrodinger equation with almost periodic potential and nowhere dense spectrum,, Comment. Math. Helvetici, 56 (1981), 198. doi: doi:10.1007/BF02566210.

[10]

M. Nerurkar, Positive exponents for a dense class of continuous $SL(2,R)$ valued cocycles which arise as solutions to strongly accessible linear differential systems,, Contemp. Math., 215 (1998), 265.

[11]

M. Nerurkar, Density of positive Lyapunov exponents in the smooth category,, preprint (2008)., (2008).

show all references

References:
[1]

J. Bochi, Genericity of zero Lyapunov exponents,, Ergodic Theory and Dynamical Systems, 22 (2002), 1667. doi: doi:10.1017/S0143385702001165.

[2]

J. Bochi and M. Viana, The Lyapunov exponents of generic volume preserving and symplectic maps,, Ann. of Math., 161 (2005), 1423. doi: doi:10.4007/annals.2005.161.1423.

[3]

Roberta Fabbri, "Genericità dell'iperbolicità nei sistemi differenziali lineari di dimensione due,", Ph.D. Thesis, (1997).

[4]

R. Fabbri and R. Johnson, On the Lyapunov exponent of certain $SL(2,R)$ valued cocycles,, Differential Equations and Dynamical Systems, 7 (1999), 349.

[5]

R. Fabbri, R. Johnson and R. Pavani, On the nature of the spectrum of the quasi-periodic Schrödinger operator,, Nonlinear Analysis: Real World Applications, 3 (2002), 37. doi: doi:10.1016/S1468-1218(01)00012-8.

[6]

R. Johnson, Exponential dichotomy, rotation number and linear differential operatorss with bounded coefficients,, Jour. Diff. Equn., 61 (1986), 54. doi: doi:10.1016/0022-0396(86)90125-7.

[7]

R. Johnson and J. Moser, The rotation number for almost periodic potentials,, Comm. Math. Phys., 84 (1982), 403. doi: doi:10.1007/BF01208484.

[8]

R. Johnson, K. Palmer and G. Sell, Ergodic properties of linear dynamical systems,, SIAM J. Math. Anal., 18 (1987), 1. doi: doi:10.1137/0518001.

[9]

J. Moser, An example of a Schrodinger equation with almost periodic potential and nowhere dense spectrum,, Comment. Math. Helvetici, 56 (1981), 198. doi: doi:10.1007/BF02566210.

[10]

M. Nerurkar, Positive exponents for a dense class of continuous $SL(2,R)$ valued cocycles which arise as solutions to strongly accessible linear differential systems,, Contemp. Math., 215 (1998), 265.

[11]

M. Nerurkar, Density of positive Lyapunov exponents in the smooth category,, preprint (2008)., (2008).

[1]

Wilhelm Schlag. Regularity and convergence rates for the Lyapunov exponents of linear cocycles. Journal of Modern Dynamics, 2013, 7 (4) : 619-637. doi: 10.3934/jmd.2013.7.619

[2]

Lucas Backes. On the periodic approximation of Lyapunov exponents for semi-invertible cocycles. Discrete & Continuous Dynamical Systems - A, 2017, 37 (12) : 6353-6368. doi: 10.3934/dcds.2017275

[3]

Artur Avila. Density of positive Lyapunov exponents for quasiperiodic SL(2, R)-cocycles in arbitrary dimension. Journal of Modern Dynamics, 2009, 3 (4) : 631-636. doi: 10.3934/jmd.2009.3.631

[4]

Matthias Rumberger. Lyapunov exponents on the orbit space. Discrete & Continuous Dynamical Systems - A, 2001, 7 (1) : 91-113. doi: 10.3934/dcds.2001.7.91

[5]

Edson de Faria, Pablo Guarino. Real bounds and Lyapunov exponents. Discrete & Continuous Dynamical Systems - A, 2016, 36 (4) : 1957-1982. doi: 10.3934/dcds.2016.36.1957

[6]

Andy Hammerlindl. Integrability and Lyapunov exponents. Journal of Modern Dynamics, 2011, 5 (1) : 107-122. doi: 10.3934/jmd.2011.5.107

[7]

Sebastian J. Schreiber. Expansion rates and Lyapunov exponents. Discrete & Continuous Dynamical Systems - A, 1997, 3 (3) : 433-438. doi: 10.3934/dcds.1997.3.433

[8]

Gemma Huguet, Rafael de la Llave, Yannick Sire. Fast iteration of cocycles over rotations and computation of hyperbolic bundles. Conference Publications, 2013, 2013 (special) : 323-333. doi: 10.3934/proc.2013.2013.323

[9]

Jifeng Chu, Meirong Zhang. Rotation numbers and Lyapunov stability of elliptic periodic solutions. Discrete & Continuous Dynamical Systems - A, 2008, 21 (4) : 1071-1094. doi: 10.3934/dcds.2008.21.1071

[10]

Chao Liang, Wenxiang Sun, Jiagang Yang. Some results on perturbations of Lyapunov exponents. Discrete & Continuous Dynamical Systems - A, 2012, 32 (12) : 4287-4305. doi: 10.3934/dcds.2012.32.4287

[11]

Jianyu Chen. On essential coexistence of zero and nonzero Lyapunov exponents. Discrete & Continuous Dynamical Systems - A, 2012, 32 (12) : 4149-4170. doi: 10.3934/dcds.2012.32.4149

[12]

Paul L. Salceanu, H. L. Smith. Lyapunov exponents and persistence in discrete dynamical systems. Discrete & Continuous Dynamical Systems - B, 2009, 12 (1) : 187-203. doi: 10.3934/dcdsb.2009.12.187

[13]

Andrey Gogolev, Ali Tahzibi. Center Lyapunov exponents in partially hyperbolic dynamics. Journal of Modern Dynamics, 2014, 8 (3&4) : 549-576. doi: 10.3934/jmd.2014.8.549

[14]

Luis Barreira, César Silva. Lyapunov exponents for continuous transformations and dimension theory. Discrete & Continuous Dynamical Systems - A, 2005, 13 (2) : 469-490. doi: 10.3934/dcds.2005.13.469

[15]

Fei Yu, Kang Zuo. Weierstrass filtration on Teichmüller curves and Lyapunov exponents. Journal of Modern Dynamics, 2013, 7 (2) : 209-237. doi: 10.3934/jmd.2013.7.209

[16]

Nguyen Dinh Cong, Thai Son Doan, Stefan Siegmund. On Lyapunov exponents of difference equations with random delay. Discrete & Continuous Dynamical Systems - B, 2015, 20 (3) : 861-874. doi: 10.3934/dcdsb.2015.20.861

[17]

Jairo Bochi, Michal Rams. The entropy of Lyapunov-optimizing measures of some matrix cocycles. Journal of Modern Dynamics, 2016, 10: 255-286. doi: 10.3934/jmd.2016.10.255

[18]

Zongming Guo, Juncheng Wei. Liouville type results and regularity of the extremal solutions of biharmonic equation with negative exponents. Discrete & Continuous Dynamical Systems - A, 2014, 34 (6) : 2561-2580. doi: 10.3934/dcds.2014.34.2561

[19]

Carlos H. Vásquez. Stable ergodicity for partially hyperbolic attractors with positive central Lyapunov exponents. Journal of Modern Dynamics, 2009, 3 (2) : 233-251. doi: 10.3934/jmd.2009.3.233

[20]

Mário Bessa, César M. Silva. Dense area-preserving homeomorphisms have zero Lyapunov exponents. Discrete & Continuous Dynamical Systems - A, 2012, 32 (4) : 1231-1244. doi: 10.3934/dcds.2012.32.1231

2016 Impact Factor: 0.801

Metrics

  • PDF downloads (0)
  • HTML views (0)
  • Cited by (2)

Other articles
by authors

[Back to Top]